MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451504V5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18130355 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f 65cm 5sh universal flush (uf) tempo catheter stuck onto an unknown wire and then broke as the physician pulled on the catheter.As it was pulled, the catheter was stretched and broke.Approximately 1 inch of the tip of the catheter, that broke, was left in the patient.At that time, the physician was able to snare out the broken piece.The retrieval of the broken catheter from the patient's body was confirmed under fluoroscopy and contrast pictures.The patient went to recovery and had no issues after the procedure.The complaint device was used in a diagnostic procedure and was stored and prepped according to the instructions for use (ifu).The physician was trained in the use of this device.There was no vessel tortuosity.There was normal vessel angulation.The device was not used for a chronic total occlusion (cto).The device was not re-sterilized.There were no anomalies noted when removed from the package and no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.Resistance was met while advancing the device over the guidewire.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
There is no additional information received or changes made to this report.This report was generated an error and due to the system's limitation, this report is being submitted.
 
Event or Problem Description
As reported, a 5f 65cm 5sh universal flush (uf) tempo catheter stuck onto an unknown wire and then broke as the physician pulled on the catheter.Resistance was met while advancing the device over the guidewire.As the catheter was pulled, it was stretched and broke.Approximately 1 inch of the tip of the catheter, that broke, was left in the patient.At that time, the physician was able to snare out the broken piece.The retrieval of the broken catheter from the patient's body was confirmed under fluoroscopy and contrast pictures.The patient went to recovery and had no issues after the procedure.The complaint device was used in a diagnostic procedure and was stored and prepped according to the instructions for use (ifu).The physician was trained in the use of this device.There was no vessel tortuosity.There was normal vessel angulation.The device was not used for a chronic total occlusion (cto).The device was not re-sterilized.There were no anomalies noted when removed from the package and no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device was lost in transportation and therefore not returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b3, d8, g3, g6, h1, h2, h3, h6, and h10.Complaint conclusion: as reported, a 5f 65cm 5sh universal flush (uf) tempo catheter stuck onto an unknown wire and then broke as the physician pulled on the catheter.Resistance was met while advancing the device over the guidewire.As the catheter was pulled, it was stretched and broke.Approximately 1 inch of the tip of the catheter, that broke, was left in the patient.At that time, the physician was able to snare out the broken piece.The retrieval of the broken catheter from the patient's body was confirmed under fluoroscopy and contrast pictures.The patient went to recovery and had no issues after the procedure.The complaint device was used in a diagnostic procedure and was stored and prepped according to the instructions for use (ifu).The physician was trained in the use of this device.There was no vessel tortuosity.There was normal vessel angulation.The device was not used for a chronic total occlusion (cto).The device was not re-sterilized.There were no anomalies noted when removed from the package and no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device was not returned for analysis.A product history record (phr) review of lot 18130355 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter-separated- in patient¿ could not be confirmed as the device was not returned for analysis.While it is not possible to determine an exact cause for the event there are procedural factors such as insufficient flushing of the catheter that can lead to resistance friction on a guide wire and separation.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿before use, flush all devices entering a vessel with sterile heparinized saline or similar isotonic solution.Keep catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the se of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least every two minutes.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH TEMPO 5F UF 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15757332
Report Number9616099-2022-06086
Device Sequence Number8193227
Product Code DQO
UDI-Device Identifier10705032008327
UDI-Public10705032008327
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number451504V5
Device Catalogue Number451504V5
Device Lot Number18130355
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer10/13/2022
02/07/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date11/28/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age62 YR
Patient SexFemale